Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 127, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 15, 2008, 12:14 PM CDT for Monroe County, Wilcox County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2008, 12:14 PM CDT (17:14 UTC)
- Expired
- May 15, 2008, 12:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 132 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 8:58 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 151715
SVRMOB
ALC099-131-151745-
/O.NEW.KMOB.SV.W.0127.080515T1714Z-080515T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1214 PM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF CAMDEN...
* UNTIL 1245 PM CDT
* AT 1214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GASTONBURG TO BUENA
VISTA...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WATSONVILLE...MCWILLIAMS...ESTELLE AND DARLINGTON BY 1220 PM CDT...
RUTHVEN...PINE APPLE...ALLENTON AND ACKERVILLE BY 1225 PM CDT...
MCBRYDES AND FURMAN BY 1230 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3206 8715 3207 8687 3198 8685 3196 8691
3184 8692 3173 8745 3208 8756 3215 8757
3219 8753 3225 8752 3230 8743
TIME...MOT...LOC 1714Z 243DEG 51KT 3229 8738 3182 8720
$$
PURDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:30 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 15, 9:30 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 930 AM CDT THU MAY 15 2008 .UPDATE...JUST SENT A ZONE AND GRID UPDATE TO ACCOUNT FOR NEWLY ISSUED TORNADO WATCH 326 THAT IS NOW IN EFFECT UNTIL 3 PM CDT FOR MOST OF THE WFO MOBILE FORECAST AREA. LATEST SPC MESOANALYSIS INDICATES SB CAPE VALUES NOW APPROACHING 1500 TO 2000 J/KG WITH VALUES OVER 2500 J/KG NOT TOO FAR OFFSHORE. SRH OFF OF THE KMOB VAD WIND PROFILE ALSO INDICATES 0-3 KM VALUES OVER 300 M2/S2. THE VAD WIND PROFILE ALSO INDICATES 40 TO 50 KNOT WINDS ARE LOCATED NOT TOO FAR OFF THE DECK AND THESE VALUES ARE ALL FAVORABLE FOR ROTATING UPDRAFTS CAPABLE OF PRODUCING ISOLATED TORNADOES AND DAMAGING WINDS. THE HEAVY RAINFALL THREAT WILL ALSO HAVE TO BE MONITORED AS PRECIPITABLE WATER VALUES ARE NOW OVER 2 INCHES AND THESE STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS AS EVIDENCED BY THE NEARLY TROPICAL DOWNPOURS AT THE OFFICE WITHIN THE LAST 20 MINUTES. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13.JC
Hazardous weather outlook, May 15, 7:25 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR RIP CURRENTS... NATIONAL WEATHER SERVICE MOBILE AL 725 AM CDT THU MAY 15 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 725 AM CDT THU MAY 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAY AND TONIGHT. DUE TO DEEP LAYERED MOISTURE IN THE ATMOSPHERE ACROSS MUCH OF THE FORECAST AREA LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE WITH SOME OF HEAVIER SHOWERS OR THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME DUE TO THE PROGRESSIVE MOVEMENT WITH THE SHOWERS AND THUNDERSTORMS IN PLACE GENERALLY TO THE NORTH AND WEST WILL HOLD OFF FROM ISSUING ANY FLASH FLOOD PRODUCTS THIS MORNING...BUT CONTINUE TO MONITOR THIS SITUATION CLOSELY FOR POSSIBLE HEAVY RAINFALL ACCUMULATIONS LATER TODAY AND TONIGHT. DUE TO LIMITED INSTABILITY AND VERTICAL SHEAR ESPECIALLY DEVELOPING LATER THIS AFTERNOON THE THREAT OF STRONG ROTATING UPDRAFTS AND DAMAGING WINDS WILL BE ISOLATED MOSTLY DUE TO THE DEEPER LAYERED MOISTURE. AT THIS TIME A SLIGHT RISK CONTINUES TO BE POSTED FOR SEVERE WEATHER FOR MUCH OF THE FORECAST AREA THROUGH TONIGHT. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS DEVELOPING WEATHER PATTERN FOR POSSIBLE UPDATES FOR LATER TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENT ALONG THE ALABAMA NORTHWEST FLORIDA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE CAN BE EXPECTED OVER SOUTHERN SECTIONS OF THE FORECAST AREA EARLY FRIDAY MORNING. DUE TO A POSSIBLE SLOWER PROGRESSION OF SHOWERS AND THUNDERSTORMS BY FRIDAY MORNING SOME FLOODING MAY BE POSSIBLE IN LOW LYING AREAS AND WERE POOR DRAINAGE USUALLY OCCURS. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS DEVELOPING WEATHER SITUATION THROUGHOUT THE DAY AND TONIGHT FOR A POSSIBLE FLASH FLOOD WATCH FOR FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE WEATHER SPOTTERS MAY BE REQUIRED TONIGHT AND FRIDAY.
In the hours before
Local storm report, May 15, 11:00 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG NEW AUGUSTA 31.20N 89.04W
05/15/2008 PERRY MS LAW ENFORCEMENT
TREES DOWN BETWEEN NEW AUGUSTA AND RUNNELTOWN AND ALSO
WEST OF RICHTON BETWEEN 1028 AND 1040 AM.
&&
GBLocal storm report, May 15, 11:27 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1127 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TSTM WND DMG WAYNESBORO 31.67N 88.65W
05/15/2008 WAYNE MS BROADCAST MEDIA
WAYNESBORO TO CLARA TREES DOWN BETWEEN 1106 AND 1111 AM.
&&
GBLocal storm report, May 15, 11:31 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1131 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TSTM WND DMG CITRONELLE 31.09N 88.24W
05/15/2008 MOBILE AL EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
CULLENLocal storm report, May 15, 11:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1157 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TORNADO ANDALUSIA 31.31N 86.48W
05/15/2008 COVINGTON AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND JUST WEST OF ANDALUSIA
ELEMENTARY SCHOOL
&&
CULLENLocal storm report, May 15, 12:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1200 PM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG AQUILLA 31.71N 88.41W
05/15/2008 CHOCTAW AL EMERGENCY MNGR
TREES DOWN.
&&
GBLocal storm report, May 15, 12:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1212 PM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG URIAH 31.31N 87.50W
05/15/2008 MONROE AL BROADCAST MEDIA
POSSIBLE TORNADO DESTROYED BARN ON ROCKY CREEK RD NEAR
URIAH
&&
CULLENThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:24 AM CDT | Special Marine Warning | MOB | 96 min | |
| May 15, 10:38 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 67 min |
| May 15, 11:01 AM CDT | Tornado Warning | MOB | Conecuh, Covington, Crenshaw, Escambia | 59 min |
| May 15, 11:06 AM CDT | Tornado Warning | MOB | Baldwin, Escambia | 24 min |
| May 15, 11:10 AM CDT | Tornado Warning | MOB | Covington, Escambia | 52 min |
| May 15, 11:10 AM CDT | Tornado Warning | MOB | Monroe | 23 min |
| May 15, 11:19 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 41 min |
| May 15, 11:36 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 39 min |
| May 15, 11:42 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 48 min |
| May 15, 11:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| May 15, 11:49 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
| May 15, 11:51 AM CDT | Tornado Warning | MOB | Conecuh, Covington, Escambia | 39 min |
| May 15, 12:00 PM CDT | Tornado Warning | MOB | Covington, Crenshaw | 45 min |
| May 15, 12:15 PM CDT | Tornado Warning | MOB | Escambia | 45 min |
| May 15, 12:17 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Escambia, Monroe | 43 min |
| May 15, 12:30 PM CDT | Tornado Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 45 min |
| May 15, 12:48 PM CDT | Tornado Warning | MOB | Butler, Crenshaw | 28 min |
| May 15, 12:50 PM CDT | Tornado Warning | MOB | Covington, Escambia | 40 min |
| May 15, 1:15 PM CDT | Tornado Warning | MOB | Crenshaw | 19 min |
| May 15, 1:16 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 15, 1:22 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 38 min |
| May 15, 2:45 PM CDT | Special Marine Warning | MOB | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.